Israel Journal of Mathematics

, Volume 18, Issue 3, pp 243–256

Infinite abelian groups, whitehead problem and some constructions

  • Saharon Shelah
Article

DOI: 10.1007/BF02757281

Cite this article as:
Shelah, S. Israel J. Math. (1974) 18: 243. doi:10.1007/BF02757281

Abstract

We solve here some problems from Fuchs’ book. We show that the answer to Whitehead’s problem (for groups of power ℵ1) is independent from the usual axioms of set theory. We prove the existence of large rigid systems for groups of power λ, with no restriction on λ. We also prove that there are many non-isomorphic reduced separablep-groups.

Copyright information

© Hebrew University 1974

Authors and Affiliations

  • Saharon Shelah
    • 1
  1. 1.Institute of MathematicsThe Hebrew University of JerusalemJerusalemIsrael

Personalised recommendations